West Virginia, 2011

Damaging Wind in West Virginia, August 13, 2011

August 13, 2011 · NWS LWX · 1 event in 1 county or zone

A stationary boundary remained over the region during the 13th. Moderate instability ahead of the stationary boundary caused an isolated thunderstorm to produce damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A stationary boundary remained over the region during the 13th. Moderate instability ahead of the stationary boundary caused an isolated thunderstorm to produce damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 13, 8:52 AM EST, 4 hours 53 minutes earlier.

Area forecast discussion, Aug 13, 8:52 AM EST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
952 AM EDT SAT AUG 13 2011

.SYNOPSIS...
HIGH PRESSURE WILL DRIFT EAST FARTHER OFFSHORE THROUGH TONIGHT. LOW
PRESSURE AND A COLD FRONT SLOWLY CROSS THE MID-ATLANTIC SUNDAY AND
SUNDAY NIGHT...BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. THE
SYSTEM GRADUALLY MOVES EAST MONDAY...WITH HIGH PRESSURE BUILDING
IN BEHIND IT FOR THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SHRA AND EVEN A COUPLE TSRA HAVE DEVELOPED THIS MORNING...PERHAPS
FARTHER EAST THAN ORIGINALLY EXPECTED. SATELLITE SHOWS COPIOUS
CLOUD COVER IN THE METRO AREAS AND MOVING INTO THE SOUTHWEST CWFA.
THE CURRENT SHRA ACTIVITY IS MAINLY ASSOCIATED WITH THE FORMER
AREA OF CLOUDS...BUT IS SERVING TO HOLD TEMPERATURES DOWN...ONLY
IN THE LOW TO MID 70S. DEWPOINTS ARE SIGNIFICANTLY HIGHER THAN
YESTERDAY.

WITH ALL THAT IN MIND...IF THE CLOUDS HANG ON...IT IS GOING TO BE
TOUGH TO GET ROBUST SFC-BASED CONVECTION. BUT WHERE BREAKS IN THE
CLOUDS OCCUR/EXIST...OR EVEN POTENTIALLY CREATE SOME WEAK THERMAL
BOUNDARIES...WE COULD SEE MORE SHRA/TSRA DEVELOPMENT IN THOSE
AREAS.

APPEARS THE BULK OF CONVECTION IN THE NEXT FEW HOURS WILL BE EAST
OF THE BLUE RIDGE...AND WILL TWEAK POPS ACCORDINGLY. SOME
DEVELOPMENT OUT WEST IS STILL EXPECTED PER THE MESOSCALE MODELS
DURING THE AFTERNOON...AGAIN IF BREAKS IN THE CLOUDS PERSIST AND
DO NOT FILL IN. WILL GET ALL THE GRID TWEAKS TAKEN CARE OF BY THE
1030 AM SCHEDULED UPDATE.

TONIGHT...EXPECT A DIURNAL WANE OF THUNDERSTORM COVERAGE /POPS
DECREASED TO CHANCE/ FOR THE FIRST HALF OF THE NIGHT...THEN
PRE-FRONTAL ACTIVITY ENTERS THE CWA FROM THE WEST THROUGH THE EARLY
MORNING. WILL ALSO HAVE TO WATCH FOR CONVERGENCE ZONES EAST OF THE
PRE-FRONTAL ACTIVITY THAT FOCUS ACTIVITY FOR THE OVERNIGHT. HEAVY
RAIN WORDING WEST OF THE SHENANDOAH VALLEY LATE TONIGHT FOR NOW.
MILD MIN TEMPS MID TO UPR 60S INLAND...AROUND 70F I-95 AND EAST.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
SHWRS/TSTMS LIKELY ONGOING SUN MRNG AS SYNOPTIC LIFT AND DEEP LYR
MOISTURE INDUCE CNVCTN. SFC LOPRES AND CDFNT WILL SLOWLY CROSS
APLCNS AND APPROACH BLUE RIDGE BY LATE AFTN...THO LIKELY TO NOT
CLEAR BAY UNTIL ERY MON MRNG. SVRL ROUNDS OF PRECIP XPCD...AND
RNFL TOTALS OF 1-2 INCHES QUITE PSBL. WITH PWATS AROUND 2
INCHES...LOCALLY HEAVIER AMOUNTS CUD OCCUR...ESPECIALLY IN TRAINING
ACTIVITY. HWVR...ANTECEDENT CONDS QUITE DRY THUS FLASH FLOOD THREAT SHUD
BE HIGHLY LOCALIZED. SVR THREAT ALSO APPEARS LOW...THO NOT
NON-EXISTENT. INSTABILITY WILL BE RESTRICTED DUE TO WIDESPREAD
CLOUDS AND PRECIP. STILL...MODEST SHEAR CUD SUPPORT ORGANIZED TSTMS
AND MAYBE SOME DMGG DOWNBURSTS...ESPECIALLY EAST OF BLUE RDG WERE
BEST CHCS OF ENHANCED INSTABILITY EXIST.

SUN NGT CDFNT MOVES OFFSHORE AND PRECIP CHCS DIMINISH. WITH UPR TROF
AXIS OVRHD MON...SCATTERED SHWRS/TSTMS STILL PSBL.

DIURNAL TEMP RANGE WILL BE MINIMIZED SUN THRU MON BY CLOUDS/PRECIP.
THEREFORE MAXIMA WILL BE BELOW NRML...70S TO MID 80S BOTH
DAYS...WITH SEASONAL MINIMA MAINLY IN 60S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
LONGWAVE TROF PERSISTS ACRS NE CONUS THRU BULK OF NEXT WEEK. NLY
FLOW BRINGS COOLER/DRIER CONDS TUE...WITH HIPRES PASSING THRU ON
WED. SLY FLOW RETURNS THU WITH SHRTWV TROF POISED TO IMPACT RGN AS
EARLY AS FRI...BRINGING POPS BACK INTO FCST. TEMPS NEAR/JUST BLW AVG
FOR MID-AUGUST.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
CARRYING VCSH AT MOST OF THE TAF SITES FOR THE REST OF THE DAY AS
SHOWERS COULD OCCUR AT ALMOST ANY TIME. DEVELOPMENT THIS AFTERNOON
IS A BIT UP IN THE AIR BECAUSE OF THE MORNING ACTIVITY. BUT WILL
REASSESS THAT FOR THE 18Z PACKAGE. COLD FRONT APPROACHES FROM THE
WEST TONIGHT...WITH A ROUND OF HEAVY THUNDERSTORMS LATE OVERNIGHT.

BEST CHC OF PROLONGED VSBY/CIG RESTRICTIONS IN QUITE A WHILE FCST
FOR THE WKEND. WIDESPREAD SHWRS/TSTMS WILL IMPACT TERMINALS THRU DAY
SUN AND LINGERING INTO SUN NGT. TSTMS BRING RISK OF STRONG WIND
GUSTS. SCT ACTIVITY PSBL EVEN AFTER FROPA SUN NGT THRU MON. HIPRES
GRADUALLY MOVES IN TUE WITH DRY WEATHER DOMINATING THE MID PORTIONS
OF NEXT WEEK.

&&

.MARINE...
SLY FLOW INCREASES AS HIGH PRESSURE DRIFTS EAST TODAY. SMALL CRAFT
ADVISORY FOR GUSTS TO AROUND 20 KT THE MD PORTION OF THE BAY SOUTH
OF POOLES ISLAND AND THE LOWER TIDAL POTOMAC BEGINS AT 2PM AND
CONTINUES THROUGH THE NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS
SPREAD EAST TO THE BAY REGION THIS AFTERNOON THEN CONTINUE THROUGH
THE NIGHT.

POTENT LOPRES BRINGS SIGNIFICANT PRES GRADIENT OVR WATERS THRU SAT.
SLY CHANNELING LIKELY TO ENHANCE WINDS THRU THE BAY...AND WIDESPREAD
SHWRS/TSTMS WILL AIDE IN MIXING DOWN STRONGER WINDS ALOFT TO THE
SFC. SCA XTDD THRU 0Z MON...AND DEPENDING ON SPEED OF CDFNT SUN
EVE...HEADLINES MAY NEED TO BE FURTHER EXTENDED LTR. CNVCTN
BRING RISKS OF LOCALLY STRONG WINDS SUN ALONG WITH VSBY RESTRICTIONS
AND CG LIGHTNING. AFTER FROPA...NW WINDS XPCD FOR SUN...BUT SPEEDS
SHUD BE BELOW ADZY THRESHOLDS. SCATTERED SHWRS/TSTMS CONT SUN
NGT/MON...THEN HIPRES BUILDS IN TUE/WED.

&&

.TIDES/COASTAL FLOODING...
STRONG ONSHORE FLOW SUN COMBINED WITH FAVORED LUNAR CYCLE WILL
LIKELY LEAD TO COASTAL FLOODING DURING TIMES OF HIGH TIDES
SUN...PARTICULARLY DURG MRNG WHICH IS HIGHER OF THE TWO. SLY FLOW
WILL SUBSIDE/BCM OFFSHORE MON...BUT WITH LOPRES TROF NEAR/JUST E OF
BAY...ELEVATED WATER LVLS MAY CONT.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT
     SUNDAY FOR ANZ531>534-537>543.

&&

SYNOPSIS...BAJ/SBK
NEAR TERM...JCE/BAJ
SHORT TERM...SBK
LONG TERM...SBK
AVIATION...JCE/BAJ/SBK
MARINE...BAJ/SBK
TIDES/COASTAL FLOODING...SBK
Hazardous weather outlook, Aug 13, 1:03 PM EST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
203 PM EDT SAT AUG 13 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
141615-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
203 PM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FROM THIS AFTERNOON THROUGH
TONIGHT FOR THE MARYLAND CHESAPEAKE BAY BELOW POOLES ISLAND AND
FOR THE LOWER TIDAL POTOMAC RIVER.

SOUTHERLY FLOW WILL INCREASE WATER LEVELS ACROSS THE WESTERN SHORE
OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER TODAY AND TONIGHT.
MINOR COASTAL FLOODING IS EXPECTED WITH THE HIGH TIDE CYCLE LATE
TONIGHT ALONG THE WESTERN SHORE OF THE BAY. MINOR COASTAL FLOODING
IS ALSO POSSIBLE ALONG THE LOWER TIDAL POTOMAC WITH THE HIGH TIDE
CYCLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE SMALL CRAFT ADVISORY CONTINUES THROUGH SUNDAY.

MINOR COASTAL FLOODING IS EXPECTED WITH THE HIGH TIDE CYCLE SUNDAY
MORNING ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY. MINOR
COASTAL FLOODING IS ALSO POSSIBLE ALONG THE UPPER TIDAL POTOMAC
DURING THE SAME HIGH TIDE CYCLE. MINOR COASTAL FLOODING MAY ALSO
BE POSSIBLE ON MONDAY WITH THE MORNING HIGH TIDE CYCLE.

HEAVY SHOWERS AND THUNDERSTORMS SUNDAY MAY CAUSE LOCALIZED FLASH
FLOODING. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE
SUNDAY...WITH DAMAGING WINDS BEING THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-141615-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
203 PM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY SHOWERS AND THUNDERSTORMS SUNDAY MAY CAUSE LOCALIZED FLASH
FLOODING. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE
SUNDAY...ESPECIALLY EAST OF THE BLUE RIDGE. DAMAGING WINDS WILL BE
THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.

JE

In the hours before

Special weather statement, Aug 13, 12:08 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
108 PM EDT SAT AUG 13 2011

VAZ027-WVZ055-131745-
SHENANDOAH VA-HARDY WV-
108 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORM TO AFFECT SHENANDOAH AND HARDY COUNTIES...

AT 108 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LOST CITY...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE JEROME...PERRY...HARMONY...MAURERTOWN AND
WOODSTOCK.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3905 7853 3903 7846 3880 7845 3882 7890
      3899 7893
TIME...MOT...LOC 1708Z 263DEG 20KT 3892 7880

SMZ
Special weather statement, Aug 13, 12:08 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
108 PM EDT SAT AUG 13 2011

MDZ011-131745-
SOUTHERN BALTIMORE MD-
108 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORM TO AFFECT SOUTHERN BALTIMORE COUNTY...

AT 108 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF LANSDOWNE...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE LOCUST POINT...BALTIMORE...BOLTON HILL...
JOHN HOPKINS UNIVERSITY...CLIFTON PARK...JOSEPHINE LEE...
HIGHLANDTOWN...ARMISTEAD GARDENS...MORGAN STATE UNIVERSITY AND
WOODRING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 45 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3921 7650 3923 7653 3920 7653 3920 7656
      3922 7657 3923 7653 3926 7659 3926 7660
      3923 7657 3920 7658 3922 7661 3921 7671
      3924 7677 3940 7664 3936 7635
TIME...MOT...LOC 1708Z 214DEG 10KT 3926 7661

JE
Special weather statement, Aug 13, 12:39 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
139 PM EDT SAT AUG 13 2011

MDZ006-007-011-131845-
NORTHERN BALTIMORE MD-HARFORD MD-SOUTHERN BALTIMORE MD-
139 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS TO AFFECT NORTHERN BALTIMORE...HARFORD AND
SOUTHERN BALTIMORE COUNTIES...

AT 139 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM TOWSON TO ROSEDALE...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE ESSEX...WOODRING...LOCH RAVEN VILLAGE...
EUDOWOOD...ROSSVILLE...PARKVILLE...FULLERTON...BALTIMORE MARTIN
STATE AIRPORT...MIDDLE RIVER AND BOWLEYS QUARTERS.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3955 7609 3936 7633 3938 7631 3938 7633
      3935 7633 3920 7649 3922 7651 3922 7654
      3923 7652 3925 7655 3925 7658 3926 7657
      3926 7660 3938 7679 3973 7641
TIME...MOT...LOC 1739Z 226DEG 13KT 3939 7662 3932 7650

SMZ
Special weather statement, Aug 13, 12:53 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
153 PM EDT SAT AUG 13 2011

VAZ027-028-030-WVZ055-131830-
WARREN VA-SHENANDOAH VA-HARDY WV-FREDERICK VA-
153 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS TO AFFECT WARREN...SHENANDOAH...HARDY AND
FREDERICK COUNTIES...

AT 153 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
CLUSTERED 4 MILES NORTHWEST OF WOODSTOCK...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE STRASBURG...FRONT ROYAL AND STEPHENS CITY.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3917 7822 3890 7812 3884 7860 3896 7863
TIME...MOT...LOC 1753Z 252DEG 22KT 3893 7853

SMZ
Special weather statement, Aug 13, 12:56 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
156 PM EDT SAT AUG 13 2011

MDZ009-VAZ042-053-131830-
MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA-
156 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORM TO AFFECT MONTGOMERY...LOUDOUN AND FAIRFAX
COUNTIES...

AT 156 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STERLING NEAR DULLES AIRPORT...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE COUNTRYSIDE...LANSDOWNE...LOWES
ISLAND...GREAT FALLS...DULLES AIRPORT...POOLESVILLE...NORTH
POTOMAC...BOYDS...GERMANTOWN AND GAITHERSBURG.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3926 7737 3912 7711 3883 7742 3894 7760
TIME...MOT...LOC 1756Z 212DEG 20KT 3900 7745

SMZ

The radar

The Sterling radar (KLWX), 72 km away, was scanning. The volume nearest the first event began at 18:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Berkeley

When
August 13, 1:45 PM EST
Where
Berkeley County, 1.39 mi WSW of Nollville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
39.462, -78.044

Several trees and large limbs were down due to thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2011Every state in 2011This day in weather historyWarnings in West Virginia, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342389.